Preview

Rational Pharmacotherapy in Cardiology

Advanced search

Excessive Hypocoagulation in Therapy with Warfarin within Polypharmacy: Using online database Multi-Drug Interaction Checker and Graphic “Time-Effect-Drug Administration” to Eliminate Adverse Drug Event (Case Report)

https://doi.org/10.20996/1819-6446-2018-14-5-687-690

Full Text:

Abstract

The purpose of this article is to demonstrate a new approach to polypharmacy management in ambulatory practice using as example a case report  of adverse drug event (ADE) in patient with atrial fibrillation and comorbidity. The patient had excessive polypharmacy level (11 drugs). Minor bleeding developed when using these  drugs (INR – 6.70). The analysis of drug interactions was performed at patient’s home by online database "Multi-Drug Interaction Checker" and  "Time-effect-drug administration" graphic. As a result of analysis, it was  described two  drug  interactions led to minor bleeding: warfarin+rosuvastatin, warfarin+amiodarone. It was found that the patient had not taken rosuvastatin before and it was first-time administration of rosuvastatin. Therapy was corrected, the causes and effects of ADE are eliminated. The drugs without proven benefit and known drug interactions were cancelled. There were no clinical signs of bleeding after correction and the last INR was 2.54.

Combined using of "Multi-Drug Interaction Checker" and  "Time-effect-drug administration" graphic allowed to detect causal relationship between ADE and drugs initiating it and then to make a rational decision right at the patient’s home in a short time.

About the Authors

G. S. Krasnov
Samara State Medical University
Russian Federation

Gleb S. Krasnov – 6-Year Student, Medical Faculty.

Chapaevskaya ul. 89,  Samara, 443099.

 



I. V. Kazancev
Samara City Clinical Polyclinic N15
Russian Federation

Igor' V. Kazancev – MD, Therapist.

Fadeeva ul. 56а, Samara, 443111.

 



References

1. Filatov A.G., Tarashvili J.G. Epidemiology and social significance of atrial fibrillation. Annaly Aritmologii. 2012;9:5-13. (In Russ.).

2. Kropacheva E.S., Zemlyanskaya O.A., Panchenko E.P. et al. Safety of long-term therapy with warfarin: hemorrhage frequency and clinical predictors (results of a prospective 15-year follow-up). Aterotromboz. 2017;1:145-62. (In Russ) doi: 10.21518/2307-1109-2017-2-115-130.

3. Coyle D., Coyle K., Cameron C. et al. Cost-effectiveness of new oral anticoagulants compared with warfarin in preventing stroke and other cardiovascular events in patients with atrial fibrillation. Value Health. 2013;16:498-506. doi:10.1016/j.jval.2013.01.009.

4. Kropacheva E.S. Safety Of Longterm Therapy With Warfarin: Possibility Of Treatment Renewing After Hemorrhagic Complications. Rational Pharmacotherapy in Cardiology. 2009;5(3):89-94. (InRuss.) doi:10.20996/1819-6446-2009-5-3-89-94.

5. Ansell J., Hirsh J., Jacobson A. et al. Pharmacology and management of the vitamin K antagonists: American College of Chest Physicians Evidence-Based Clinical Practice Guidelines (8th Edition). Chest. 2008;133(6):160-98. doi:10.1378/chest.08-0670.

6. Fihn S.D., McDommel M., Matin D. et al. Risk factors for complications of chronic anticoagulation. A multicenter study. Warfarin Optimized Outpatient Follow-up Study Group. Ann Intern Med. 1993;118:511-20.

7. Magro L, Moretti U, Leone R. Epidemiology and characteristics of adverse drug reactions caused by drug-drug interactions. Expert Opin Drug Saf. 2012;11(1):83-94. doi:10.1517/14740338.2012.631910.

8. Sychev D.A. Polypharmacy in clinical practice: problems and decisions / tutorial. SPb.: CEP «Professija»; 2016. (In Russ.)


For citation:


Krasnov G.S., Kazancev I.V. Excessive Hypocoagulation in Therapy with Warfarin within Polypharmacy: Using online database Multi-Drug Interaction Checker and Graphic “Time-Effect-Drug Administration” to Eliminate Adverse Drug Event (Case Report). Rational Pharmacotherapy in Cardiology. 2018;14(5):687-690. (In Russ.) https://doi.org/10.20996/1819-6446-2018-14-5-687-690

Views: 498


Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 License.


ISSN 1819-6446 (Print)
ISSN 2225-3653 (Online)